Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 38, NWS Corpus Christi, TX

April 23, 2021

NWS Corpus Christi, TX issued this small craft advisory at Apr 23, 2021, 2:47 AM CDT. It took effect at Apr 23, 2021, 3:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2021, 2:47 AM CDT (07:47 UTC)
In effect from
Apr 23, 2021, 3:00 PM CDT
Expired
Apr 24, 2021, 1:00 AM CDT
In force
10 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

269 
WHUS74 KCRP 230747
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
247 AM CDT Fri Apr 23 2021

GMZ230-250-255-240100-
/O.NEW.KCRP.SC.Y.0038.210423T2000Z-210424T0100Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
247 AM CDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 25 
  knots expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas, 
  Coastal waters from Baffin Bay to Port Aransas out 20 NM and 
  Coastal waters from Port Aransas to Matagorda Ship Channel out 
  20 NM.

* WHEN...From 3 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-240100-
/O.NEW.KCRP.SC.Y.0038.210423T2000Z-210424T0600Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
247 AM CDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM CDT SATURDAY...

* WHAT...South winds 15 to 20 knots with gusts up to 25 knots 
  and seas 6 to 7 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 3 PM this afternoon to 1 AM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
401 
WHUS74 KCRP 231959
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
259 PM CDT Fri Apr 23 2021

GMZ230-250-255-240100-
/O.CON.KCRP.SC.Y.0038.210423T2000Z-210424T0100Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
259 PM CDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 25 
  knots expected.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Bays and Waterways from Baffin Bay to Port 
  Aransas and Coastal waters from Baffin Bay to Port Aransas out 
  20 NM.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-240400-
/O.CON.KCRP.SC.Y.0038.210423T2000Z-210424T0600Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
259 PM CDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WHAT...South winds around 20 knots with gusts up to 25 knots 
  and seas 6 to 7 feet expected.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
140 
WHUS74 KCRP 232324 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
624 PM CDT Fri Apr 23 2021

GMZ235-240100-
/O.EXA.KCRP.SC.Y.0038.000000T0000Z-210424T0100Z/
Bays and Waterways from Port Aransas to Port O'Connor-
624 PM CDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southeast winds 20 to 25 knots expected.

* WHERE...Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-240600-
/O.CON.KCRP.SC.Y.0038.000000T0000Z-210424T0600Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
624 PM CDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WHAT...South winds 20 to 25 knots and seas 6 to 7 feet 
  expected.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-250-255-240100-
/O.CON.KCRP.SC.Y.0038.000000T0000Z-210424T0100Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
624 PM CDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...Southeast winds 20 to 25 knots expected.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM, Bays and Waterways from Baffin Bay to Port 
  Aransas and Coastal waters from Baffin Bay to Port Aransas out 
  20 NM.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87
072 
WHUS74 KCRP 240232
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
932 PM CDT Fri Apr 23 2021

GMZ270-275-240600-
/O.CON.KCRP.SC.Y.0038.000000T0000Z-210424T0600Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
932 PM CDT Fri Apr 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* WHAT...South winds around 20 knots with gusts up to 30 knots.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 12:36 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 23, 12:36 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1236 AM CDT Fri Apr 23 2021

.AVIATION...

MVFR ceilings prevail across South Texas, with the notable
exception of the Rio Grande Plains. Conditions at all sites will
deteriorate tonight with increasing low level moisture. IFR
conditions are expected to develop by early Friday morning.
Showers and thunderstorms are expected to move across the area,
with showers possible as early as sunrise across the Victoria
Crossroads and Coastal Plains. Thunderstorms will develop by mid
morning, with some strong to severe storms possible for the
Victoria Crossroads and northern Coastal Plains. Thunderstorms
should begin to diminish by late afternoon Friday as moisture
decreases and a cap increases. Conditions will improve to VFR for
the Brush Country by late afternoon, with MVFR conditions expected
to continue for the Coastal Plains. Gusty winds will be possible
for most of South Texas through late Friday afternoon.

&&

.PREV DISCUSSION... /Issued 658 PM CDT Thu Apr 22 2021/

AVIATION...00Z TAFs

MVFR ceilings are prevalent from the Coastal Bend to the northern
Brush Country early this evening with some light showers from NQI
northward to BEA. Low level flow will veer to southerly overnight
ranging from 25-35 knots. This will continue to advect in higher
low level moisture into south Texas during the night. Expect low
cloud layer/MVFR ceilings will move into VCT area early this
evening and LRD area late this evening. Ceilings will lower to
IFR over the coastal plains between 04-06Z with patchy fog/MVFR
vsbys developing over the inland coastal plains from 08-10Z.
Isolated streamer showers will occur over the coastal plains from
10-15Z with IFR to LIFR ceilings prevalent across all of south
Texas. Ceilings will lift to MVFR across the area from 15-16Z with
winds increasing over the coastal plains. Appears cap will be weak
over the Victoria Crossroads from 15-20Z for thunderstorms to
develop as an upper level short wave trough approaches from the
west. Some of these storms will be capable of producing strong
gusty winds and hail. Looks like the moisture will decrease and
cap increase by late afternoon. Conditions will improve to VFR
over the Brush Country by afternoon while MVFR ceilings hold over
the coastal plains. Gusty south-southeast winds will affect the
coastal plains in the afternoon with gusts to 30 knots in CRP area.

PREV DISCUSSION... /Issued 529 PM CDT Thu Apr 22 2021/

SHORT TERM (Tonight through Friday Night)...

A mid-level trough will track east across the Southwestern states as
a surface low develops over the southern high plains. A short wave
trough will kick out ahead of the upper trough that will move into
Hill Country late tonight and reach our CWA early Friday morning.
This will lead to a breakdown of the cap and with PWATs expected
to approach 1.7". Combined with low level convergence and upper
level support, expect scattered to numerous thunderstorms will
develop over the coastal plains Friday morning with severe storms
possible over the Victoria Crossroads.

Guidance reflects the cap will erode Friday morning with the
potential for storms to increase around 15Z and peak in the
afternoon. Activity will taper off by early evening. A slight
chance of storms will remain overnight Friday night for portions
of the area as the front approaches. CAPE values around 2000 J/Kg
and Bulk shear of near 60 kts will support organized convection
and possibly some supercells. Hail and straight line winds are the
main threats tomorrow but an isolated tornado or two can't be
ruled out. The likelihood for severe weather increases further to
the northeast and SPC has placed the Victoria Crossroads area in a
slight risk for severe weather. Northeast McMullen County to
northern Aransas County is in a marginal risk with the rest of
South Texas in a general thunder category.

Temperatures will be warm tomorrow with highs in the 80s coastal
plains to mid 90s western Brush Country. Lows will be in the 60s
to 70s. Windy conditions are expected tomorrow but should die down
overnight.

LONG TERM (Saturday through Thursday)...

Skies will clear out Saturday behind the frontal boundary. Much
drier conditions will filter into S TX as high pressure builds over
the area leading to well above normal temps. Onshore winds return by
Sunday but temps remain above normal. High pressure will maintain
warm and dry conditions through Monday ahead of the next frontal
system. Moisture will increase with PWATs ranging between 1.5-1.9
inches Tue and Wed. Models are in fair agreement that a front will
move through S TX, but differ on timing and strength. Models prog a
prefrontal boundary to move into the northwestern CWA Tue and the
cold front to move through S TX Wed or Wed night which is slower
than previous runs. Due to a capping inversion Tue/Wed, convective
development will be inhibited, thus kept only a slight chance of
SHRA/TSRAs.  Slightly cooler conditions expected the latter part of
next week behind the frontal boundary.

MARINE...

A moderate southeast flow will prevail tonight becoming moderate
to strong Friday as an upper level disturbance passes through
Texas. Isolated showers are possible tonight. Scattered to
numerous thunderstorms are likely during the day Friday, with some
severe storms possible north of Rockport. Activity is expected to
taper off in the evening with the loss of daytime heating. Small
Craft Advisory conditions will be possible over the Gulf waters
Friday morning through Friday night.

Offshore winds will diminish to weak to moderate levels
Saturday and will shift to the northeast Saturday night. Weak to
moderate onshore flow will return by Sunday and persist through
Monday. Flow will increase to moderate to strong levels Tuesday and
Tuesday night with advisory conditions possible ahead of a cold
front. The cold front is expected to cross the waters Wednesday with
isolated showers or thunderstorms along the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    82  69  91  63  83  /  40  20   0   0   0
Victoria          79  66  87  57  84  /  70  20   0   0   0
Laredo            95  67  97  64  96  /  20  10   0   0   0
Alice             90  66  94  60  89  /  30  20   0   0   0
Rockport          81  69  87  65  80  /  40  20   0   0   0
Cotulla           93  63  97  60  96  /  20  10   0   0   0
Kingsville        87  68  93  62  86  /  30  20   0   0   0
Navy Corpus       79  70  85  67  78  /  30  20  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Apr 22, 4:46 PM CDT, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
446 PM CDT Thu Apr 22 2021

TXZ229>234-239>247-342>347-442-443-447-232200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
446 PM CDT Thu Apr 22 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

Isolated showers are possible late tonight for the Victoria
Crossroads and northern Coastal Bend.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong to severe
Scattered to numerous thunderstorms are possible Friday morning
and afternoon. Isolated thunderstorms are possible Friday night.
mainly over the northeastern counties.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-232200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
446 PM CDT Thu Apr 22 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Isolated to scattered showers are possible late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisory conditions are possible from Friday morning
through Saturday morning.

Isolated to scattered thunderstorms are possible through Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 4:25 PM CDTWind AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more3 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.